Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Collocation methods for nonlinear Volterra integro-differential equations with infinite delay

Author: Hermann Brunner
Journal: Math. Comp. 53 (1989), 571-587
MSC: Primary 65R20; Secondary 45D05, 92A15
MathSciNet review: 979936
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the numerical solution of nonlinear Volterra integro-differential equations with infinite delay by spline collocation and related Runge-Kutta type methods. The kernel function in these equations is of the form $ k(t,s,y(t),y(s))$, with a representative example given by Volterra's population equation, where we have $ k(t,s,y(t),y(s)) = a(t - s) \cdot G(y(t),y(s))$.

References [Enhancements On Off] (What's this?)

  • [1] H. Brunner, "Implicit Runge-Kutta methods of optimal order for Volterra integro-differential equations," Math. Comp., v. 42, 1984, pp. 95-109. MR 725986 (85m:65129)
  • [2] H. Brunner & P. J. Van Der Houwen, The Numerical Solution of Volterra Equations, CWI Monographs, Vol. 3, North-Holland, Amsterdam, 1986. MR 871871 (88g:65136)
  • [3] T. A. Burton, Stability and Periodic Solutions of Ordinary and Functional Differential Equations, Academic Press, New York, 1985. MR 837654 (87f:34001)
  • [4] C. Corduneanu & V. Lakshmikantham, "Equations with unbounded delay: a survey," Nonlinear Anal., v. 4, 1980, pp. 831-877. MR 586852 (81i:34061)
  • [5] J. M. Cushing, Integrodifferential Equations and Delay Models in Population Dynamics, Lecture Notes in Biomath., vol. 20, Springer-Verlag, Berlin and New York, 1977. MR 0496838 (58:15300)
  • [6] P. J. Davis & P. Rabinowitz, Methods of Numerical Integration, 2nd ed., Academic Press, London, 1984. MR 760629 (86d:65004)
  • [7] S. I. Grossman & R. K. Millerr, "Perturbation theory for integrodifferential systems," J. Differential Equations, v. 8, 1970, pp. 457-474. MR 0270095 (42:4988)
  • [8] G. S. Jordan, "A nonlinear singularly perturbed Volterra integrodifferential equation of nonconvolution type," Proc. Roy. Soc. Edinburgh Sect. A, v. 80, 1978, pp. 235-247. MR 516225 (80f:45005)
  • [9] A. S. Lodge, J. B. McLeod & J. A. Nohel, "A nonlinear singularly perturbed Volterra integrodifferential equation occurring in polymer rheology," Proc. Roy. Soc. Edinburgh Sect. A, v. 80, 1978, pp. 99-137. MR 529572 (80f:45017)
  • [10] P. Markowich & M. Renardy, "A nonlinear Volterra integrodifferential equation describing the stretching of polymer liquids," SIAM J. Math. Anal., v. 14, 1983, pp. 66-97. MR 686236 (84d:45026)
  • [11] R. K. Miller, "On Volterra's population equation," SIAM J. Appl. Math., v. 14, 1966, pp. 446-452. MR 0203422 (34:3274)
  • [12] R. K. Miller, Nonlinear Volterra Integral Equations, Benjamin, Menlo Park, CA, 1971. MR 0511193 (58:23394)
  • [13] O. Nevanlinna, Numerical Solution of a Singularly Perturbed Nonlinear Volterra Equation, MRC Tech. Sum. Report No. 1881, University of Wisconsin, Madison, 1978.
  • [14] J. M. Ortega & W. C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York, 1970. MR 0273810 (42:8686)
  • [15] P. Pouzet, Etude, en Vue de leur Approximation Numérique, des Solutions d'Équations Intégrales et Intégrodifférentielles de Type Volterra pour des Problèmes de Conditions Initiales, Ph.D. Thesis, University of Strasbourg, 1962.
  • [16] P. Pouzet, "Systèmes différentiels, équations intégrales et intégrodifférentielles," in Procédures ALGOL en Analyse Numérique. I, Centre National de la Recherche Scientifique, Paris, 1967, pp. 203-208.
  • [17] Shouchuan Hu, V. Lakshmikantham & M. Rama Mohan Rao, "Nonlinear variation of parameters formula for integro-differential equations of Volterra type," J. Math. Anal. Appl., v. 129, 1988, pp. 223-230. MR 921388 (89b:45007)
  • [18] Takashi Kaminogo, "Continuous dependence of solutions for integrodifferential equations with infinite delay," J. Math. Anal. Appl., v. 129, 1988, pp. 307-314. MR 924290 (89c:45004)
  • [19] V. Volterra, "Sur la théorie mathématique des phénomènes héréditaires," J. Math. Pures Appl. (9), v. 7, 1928, pp. 249-298 (=Opere Matematiche, v. 5, 1962, pp. 130-169).
  • [20] V. Volterra, Leçons sur la Théorie Mathématique de la Lutte pour la Vie, Gauthier-Villars, Paris, 1931.
  • [21] V. Volterra, "The general equations of biological strife in the case of historical actions," Proc. Edinburgh Math. Soc. (2), v. 6, 1939, pp. 4-10 (=Opere Matematiche, v. 6, 1962, pp. 496-502).
  • [22] G. F. Webb, Theory of Nonlinear Age-Dependent Population Dynamics, Dekker, New York and Basel, 1985. MR 772205 (86e:92032)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20, 45D05, 92A15

Retrieve articles in all journals with MSC: 65R20, 45D05, 92A15

Additional Information

Keywords: Volterra integro-differential equations, infinite delay, Volterra's population equation, spline collocation, implicit Runge-Kutta type methods
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society